Hail, McCurtain
- When
- April 11, 10:56 PM CST
- Where
- McCurtain County, 0.57 mi W of Garvin
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.950, -94.940
Returning moisture overran a relative cool surface during the late evening hours of April 11th into the predawn hours of April 12th. A strong upper level storm system approached the region from the west and the result was elevated strong to severe thunderstorms which produced mainly large hail across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Returning moisture overran a relative cool surface during the late evening hours of April 11th into the predawn hours of April 12th. A strong upper level storm system approached the region from the west and the result was elevated strong to severe thunderstorms which produced mainly large hail across the region. Later in the morning of Easter Sunday (04/12) a squall line developed across central and northern Texas and pushed into the region. These storms produced large hail and strong straight line winds across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 11, 8:00 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT SAT APR 11 2009 .DISCUSSION... CURRENT TEXT ZONE FORECASTS LOOK FINE WITH NO CHANGES PLANNED FOR OVERNIGHT. SEASONABLY STRONG SPRING STORM AND SHORT WAVE TROUGH CENTERED OVER CENTRAL NM PREPARING TO EJECT INTO THE SRN PLAINS OVERNIGHT. EXPECT SCATTERED SHOWERS AND EVEN AN ISOLATED TSTM TO DEVELOP OVERNIGHT ACROSS THE FORECAST AREA IN THE WARM AREA ADVECTION REGIME AND ISENTROPIC LIFT. ONLY PLAN TO ROUTINELY MINOR EDIT GRIDDED FORECASTS AND HOURLY GRIDDED FORECASTS THROUGH THE MIDNIGHT HOUR WITH NO EFFECT ON TEXT FORECASTS. VIII. && .AVIATION... MID AND UPPER LVL CLOUDS ACROSS REGION WILL UNDERGO A GRADUAL LOWERING TREND DURING THE OVERNIGHT. EXPECT CIGS TO BEGIN TO FALL TO MVFR BY AROUND 12Z...WITH SOME IFR CIGS BEFORE 18Z. SCT TSTMS MAY REACH NE TX BY AROUND 06Z...WITH STRONGER STORMS ARRIVING AFTER 12Z SUNDAY. E-SE WINDS 5-10 KTS FOR MOST OF NIGHT...BECMG SE-S AND INCREASE AFTER 12Z SUNDAY. THREAT OF SVR WX AND HEAVY RAIN...MORE OF SVR THREAT SOUTH OF I-20...HEAVY RAIN NORTH OF INTERSTATE./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 68 55 69 47 / 50 100 40 20 10 MLU 53 65 56 70 46 / 30 100 50 20 10 DEQ 50 63 51 62 41 / 60 100 50 20 10 TXK 53 64 52 66 45 / 50 100 50 20 10 ELD 52 64 53 69 43 / 40 100 50 20 10 TYR 55 69 53 69 48 / 70 100 20 20 10 GGG 54 68 52 69 47 / 60 100 30 20 10 LFK 57 71 57 73 48 / 60 100 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 102 PM CDT SAT APR 11 2009 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON- 102 PM CDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING...AS A STRONG STORM SYSTEM MOVES TOWARD THE FOUR STATE REGION. WITH COLD TEMPERATURES ALOFT...THE MAIN SEVERE WEATHER RISK WILL LIKELY BE LARGE HAIL WITH ANY SEVERE STORMS. TORNADOES AND DAMAGING WINDS WILL ALSO BE POSSIBLE...ESPECIALLY IN VICINITY OF A NORTHWARD MOVING WARM FRONT. HOWEVER...ABUNDANT CLOUD COVER AND RAIN IS EXPECTED TO KEEP THE GREATEST RISK OF SEVERE WEATHER SOUTH OF A JACKSONVILLE TEXAS TO COLUMBIA LOUISIANA LINE. WIDESPREAD HEAVY RAINFALL WILL LIKELY BE SEEN ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTH ARKANSAS...AND NORTH LOUISIANA SUNDAY. RAINFALL TOTALS AROUND 2 INCHES WILL BE POSSIBLE...WITH ISOLATED AMOUNTS APPROACHING 3 INCHES POSSIBLE NEAR THE INTERSTATE 20 CORRIDOR. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER RISK EXISTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS WILL NOT BE NEEDED THROUGH TONIGHT. ACTIVATION MAY BE NEEDED SUNDAY. LAZ010-011-017>022-TXZ149>153-165>167-121100- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 102 PM CDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF JACKSONVILLE TEXAS TO COLUMBIA LOUISIANA LINE SUNDAY. ANY SEVERE STORMS WILL BRING THE RISK OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE GREATEST RISK OF TORNADOES WILL LIKELY OCCUR IN VICINITY OF A NORTHWARD MOVING WARM FRONT DRAPED ACROSS THE REGION. WIDESPREAD HEAVY RAINFALL WILL LIKELY BE SEEN ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA SUNDAY. RAINFALL TOTALS AROUND 2 INCHES WILL BE POSSIBLE...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION. LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF ANY...SEVERE WEATHER RISK EXISTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT PERSONNEL...AND HAM RADIO OPERATORS WILL NOT BE NEEDED THROUGH TONIGHT. ACTIVATION MAY BE NEEDED SUNDAY. BUTTS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT SAT APR 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TORNADO 6 ESE EAGLETOWN 34.01N 94.48W
04/09/2009 MCCURTAIN OK NWS STORM SURVEY
*** 7 INJ *** A NATIONAL WEATHER SERVICE STORM SURVEY
FOUND AN EF3 TORNADO..WITH MAXIMUM WINDS OF 140 MPH. THE
TRACK LENGTH WAS APPROXIMATELY 30 MILES...WITH A WIDTH OF
0.5 MILE AT ITS WIDEST POINT. THE TORNADO DECIMATED A
MOBILE HOME PARK JUST NORTH OF DE QUEEN AR. MAJOR
DESTRUCTION OF THE DIERKS AR WATER TREATMENT PLANT ALSO
OCCURRED...WITH THE SECOND STORY OF THE BUILDING TOTALLY
DESTROYED. THE TORNADO STARTED 6 MILES ESE OF EAGLETOWN
OK AND ENDED APPROXIMATELY 3 MILES NORTH OF DIERKS AR.
&&
D. BUTTSThe Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 04:55 UTC.
2 hail. Local standard time, as filed.
Hail was reported on the west side of Idabel, Oklahoma.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160047, 160048.